MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number PVT0616N
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary balloon sinuplasty (bsp) procedure with septoplasty on (b)(6)2023, the following three (3) acclarent devices were used: two (2) acclarent pivot navigation balloon dilation system (pvt0616n) from the same lot number (82272759) and a 90° trudi nav suction device (tdns090z / 2212159) were used.It was reported that both of the acclarent pivot navigation balloons had kinked guidewires and the frontal sinus could not be accessed.Both pivot balloons had kinks in the distal tip of the guidewire.The 90° trudi nav suction device showed a red error and was not able to be navigated.The procedure was completed using new devices.There were no negative patient impact reported.All three complaint devices are not available for return.On 20-jun-2023, additional information was received.Related to the first pivot balloon, the information indicated that there were accuracy issues associated with the first pivot balloon.The guidewire was not kinked prior to the procedure.There was no issue related to the patient anatomy that may have contributed to the guidewire becoming kinked.The balloon catheter was not kinked.The kinked guidewire did not cause any issue related to advancement or retraction.Related to the second pivot balloon, the guidewire was not kinked prior to the procedure.The kinked distal tip did cause issue with the advancement of the guidewire.Related to the trudi suction device, it had been reprocessed nine (9) times in accordance with the instructions for use (ifu).The issue reported related to the red error was found upon connecting the device to the red bar.The error message on the trudi nav monitor read, ¿navigable device not detected¿.The trudi suction device was plugged in after registration.On 22-jun-2023, additional information was received related to the pivot balloon that was reported to have accuracy issues.Per the additional information, when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for the device.The device was plugged in after registration.The patient tracker did not move.The patient tracker cable was not under tension in relation to this event.Only one computed tomography (ct) scan was used with one device; the ct image was used as the primary image.The ct scan contained six (6) slices.The accuracy issue was determined by placing the tip of the guidewire on the pivot balloon on the patient¿s forehead (it was off by approximately 2mm).The inaccuracy was not within 2mm.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.No other device was in the proximity to the transmitter of the emitter pad.The serial number of the trudi system is (b)(6).Based on the additional information received on 22-jun-2023, related to the pivot balloon with the accuracy issue, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d2b: procode is pgw/lrc/pnz.Section e1: the name, phone and email address of the initial reporter are not available/reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (82272759) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Per the additional information received on 20-jun-2023, the first pivot balloon also had issue with accuracy; the guidewire was not kinked prior to the procedure, the distal tip became kinked resulting in the device not able to access the frontal sinus.It is possible that the kinked distal tip on this first pivot balloon catheter affected the accuracy of the device.Assignment of root cause of the reported kinked guidewire distal tip and for the reported accuracy issue remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
CONFLUENT MEDICAL TECHNOLOGIES
coyol free zone, building 14
el coyol
alajuela 20201
CS   20201
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17205797
Report Number3005172759-2023-00037
Device Sequence Number17527787
Product Code PGW
UDI-Device Identifier10705031465596
UDI-Public10705031465596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model NumberPVT0616N
Device Catalogue NumberPVT0616N
Device Lot Number82272759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown